Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
126 Doctors are Online

Dry cough, hoarse voice, itching in palms and soles. Taken amoxicillin and biaxin. Reaction to antibiotic?

A doctor diagnosed me with strep throat on 2-14-13. Took amoxicillin 875mg for at least 14 days and a 10 day steroid . When back to the doctor and the strep test was negative and the flu test was negative. Antibiotic was changed to Biaxin . I only took four of those. (left a bitter taste and very dry mouth and couldn t sleep). I have been off all medications for about two weeks. Still hoarse and have a dry cough. The problem is now I have an allegoric reaction to something. Started with unbearable itching on the palms of my hands and bottoms of my feet. Benadryl tablets and cream have calmed it down. However it has spread to stomach area, neck etc. Could this be a reaction to the antibiotic?
Asked On : Sun, 17 Mar 2013
Answers:  1 Views:  146
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics
ENT Specialist 's  Response

Thanks for writing to H.C.M. for your query.

I have gone through your query regarding your dry cough, hoarse voice and itching to your palm and sole of feet.

Considering your all complaints in all aspects it is clear that there is some thing wrong in your throat responsible for dry cough, hoarseness of voice. Since you got only temporarily relief from treatment with antibiotic and steroids, this indicates us to investigate throat for any local lesion. The different conditions of throat responsible for dry cough and hoarseness of voice are-
(a) Chronic Laryngitis with vocal cord thickening.
(b) Vocal nodule- may be unilateral or bilateral.
(c) Laryngeal polyps.
(d) Growth in Larynx may be supraglottic / glottic / sub glottic.
(e) Laryngeal paralysis / paresis.

To confirm it one diagnostic test is needed and that is DIRECT LARYNGOSCOPY. this is done under general anaesthesia and is performed by ENT specialist.

As far as your itching of palm and sole of feets are concern they may be by some other reasions not likely to be connected with throat problems.

With regards.
Answered: Mon, 18 Mar 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor